Sophie MacDonald

Sophie MacDonald

PhD (Mathematics), 2023, UBC

Email: sophmac at math dot ubc dot ca (note for the perplexed: academics write our email addresses like this to avoid spambots)

Refereed publications

"Encoding subshifts through sliding block codes". To appear in Ergodic Theory and Dynamical Systems. Preprint: arXiv:2210.08150.

"The road problem and homomorphisms of directed graphs". Theoretical Computer Science968 (113981) 2023, pp. 1-20. Preprint: .

"Conformal measures and the Dobrushin-Lanford-Ruelle equations", with Luísa Borsato, 2021. Proceedings of the American Mathematical Society 149 (10) pp. 4355-4369. Preprint: arXiv:2003.05532.

Preprints and submitted articles

"A Dobrushin-Lanford-Ruelle theorem for irreducible sofic shifts", with Luísa Borsato. arXiv:2007.05862.

Research talks


"Encoding subshifts through sliding block codes", UBC Ergodic Theory and Dynamical Systems Seminar. Thursday, November 24, 2022.

"Experiments with synchronizing automata", UBC Algorithms Talks. Friday, November 19, 2021, 11:00am Pacific time. UBC Vancouver campus, ICICS 246.

"Combinatorial aspects of the road colouring problem", UBC Discrete Mathematics Seminar. Tuesday, October 26, 2021. Zoom.

"Factors of Gibbs measures on subshifts", at the (online) Ottawa Mathematics Conference 2020. Wednesday, June 3, 2020, 13:00-13:20 EST.

"Factors of Gibbs measures on subshifts", in the online West Coast Dynamics Seminar, May 7, 2020.